A teenager in the ACT has had a severe reaction to a substance believed to have been sold as synthetic cocaine, sparking a warning from police.
In addition to cocaine, the synthetic drug was believed to contain heroin and fentanyl, an opioid that has been responsible for the accidental overdoses of thousands of people overseas.
The fentanyl laced substance was believed to have come from across the border. ACT Health issued a warning a fortnight ago contaminated cocaine had been discovered in NSW.
In a social media post, ACT Health said it feared the cocaine laced with opioids could soon be circulating in the ACT.
ACT police said the combination of cocaine and heroin with the highly toxic fentanyl could prove lethal.
Detective Acting Inspector Shane Scott said illicit drug use was always a high-risk activity.
"Taking drugs with no knowledge of their actual substance dramatically increases your chance of hospitalisation or death," Detective Acting Inspector Scott said.
"To see drugs such as these combined and putting individuals at greater risk makes us more determined to arrest and charge those who sell and profit from illicit drugs."
ACT Policing said its highest concern was always the health and safety of individuals and the community.
They have asked anyone with information that can assist with the sale and distribution of drugs in the ACT to contact Crime Stoppers on 1800 333 000, or via the Crime Stoppers website. Information can be provided anonymously.
For support and information on drug and alcohol problems, contact the Alcohol and Drug Information Service on 1800 250 015, a 24-7 service offering confidential and anonymous telephone counselling and information for individuals and concerned others.
Our journalists work hard to provide local, up-to-date news to the community. This is how you can continue to access our trusted content: